Tornadoes · United States · Georgia · 2012
EF1 tornado, Forrestville, Georgia, February 22, 2012
This EF1 tornado ran 3.3 miles across Floyd County on February 22, 2012, touching down at 10:12 PM EST and reaching 75 yards wide. It killed nobody, and did $1.6 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- February 22, 2012
- Touchdown
- 10:12 PM EST (03:12 UTC)
- Lifted
- 10:18 PM EST (03:18 UTC)
- On the ground
- 6 minutes
- Path length
- 3.3 miles (5.3 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- County
- Floyd County
- Touchdown point
- 34.259, -85.145
- Lift-off point
- 34.254, -85.088
- Record number
- 1202222112-01
The damage survey
10 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.
- Five trees uprooted and others with large limbs snapped. A corner of the porch roof of a house was damaged due to a tree that fell on it. One power pole snapped.
- At least 40 trees snapped or uprooted.
- A carport collapsed on a house. Shingles and roofing material were blown off the house across the street.
- Older (closed) store lost a significant portion of its roof decking, with material blown at least 50 yards away. Building leaning over in direction of debris scattering.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A series of upper level disturbances moved through the Southeast from the 22nd into the 23rd, rotating around the mid-level low pressure system located near the Great Lakes. These disturbances combined with increasing low level moisture and moderate instability as a result of southerly flow around a surface high located in the western Atlantic. Strong to severe thunderstorms moved into northwest Georgia from northeast Alabama on Wednesday evening, and moved across north Georgia through midnight. An EF-1 tornado touched down in Floyd County just east of Rome. Isolated reports of large hail were received as the storms moved across north Georgia.
An EF-1 tornado touched down in Rome just west of the Maplewood Subdivision. EF-1 damage, consisting mostly of uprooted and snapped trees, occurred as the tornado moved in a general easterly direction. The tornado traveled east of Rome and nearly paralleled Kingston Highway, where the most significant damage was sustained near the intersection of Kingston Highway and Freeman Ferry. At this location, a small store lost a significant portion of its roof, and the entire roof was blown off of a single-wide manufactured home. The one indirect fatality associated with the storm occurred at this location, when a 73-year-old woman died of a heart attack after the storm passed. The tornado continued to parallel Kingston Highway, uprooting numerous trees. A couple of outbuildings were damaged or destroyed due to falling trees, and a single-wide manufactured home was heavily damaged when a tree fell on it. The tornado weakened to an EF-0 and finally lifted just east of the intersection of Kingston Highway and Mathis Road.||[02/22/12: Tornado #1, County #1-1, EF1, Floyd, 2012:004].
The deaths
0 direct deaths are recorded for this tornado, each with what Storm Data knows of it.
| Age | Sex | Where | Kind |
|---|---|---|---|
| 73 | F | Outside/Open Areas | Indirect |
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 02:53 UTC | 03:30 UTC | Severe Thunderstorm Warning | FFC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:45 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Feb 22, 6:40 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 22, 6:40 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EST WED FEB 22 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY/... HAVE FINALLY SEEN SOME BREAKS IN THE CLOUDS ACROSS THE FORECAST AREA SO SOME DAYTIME HEATING THIS AFTERNOON. EXPECT BEST CHANCE OF PRECIP FROM 00Z TO 06Z TONIGHT ACROSS NORTH GEORGIA. ALTHOUGH SPC SHOWS A SLIGHT RISK FOR ABOUT HALF OF THE CWA...DECIDED TO LIMIT THUNDERSTORMS TO THE ATLANTA AREA AND NORTHWARD. GIVEN LACK OF PRECIP ACROSS THE METRO ATLANTA AREA AND SOUTHWARD...THINK THAT ANY ISOLATED SEVERE STORMS THAT DEVELOP WILL BE ACROSS FAR NORTH GEORGIA...GENERALLY NORTH OF A ROME TO GAINESVILLE LINE. NAM IS MUCH MORE AGGRESSIVE WITH INSTABILITY TONIGHT. GFS LIMITS MUCAPE TO 300J/KG ACROSS THE NORTH WHEREAS THE NAM SHOWS ALMOST 1000 J/KG. THINK THE NAM IS PROBABLY OVERDOING THE CAPE VALUES. AS FAR AS 0-1KM SHEAR VALUES...BOTH SHOW VALUES OF 30-35KTS AT 06Z. CAPE VALUES ARE EVEN BETTER FURTHER SOUTH...BUT WILL BE HARDER TO GET STORMS ACROSS THAT AREA WITH SUCH LIMITED PRECIP EXPECTED. WILL DRY OUT FOR THURSDAY BEFORE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONT MOVE INTO THE CWA ON THURSDAY NIGHT. PARENT SFC LOW IS WELL NORTH OF THE AREA ACROSS THE OHIO VALLEY WHILE THE UPPER LEVEL LOW IS EVEN FURTHER NORTH ACROSS THE GREAT LAKES REGION. MUCAPE VALUES ARE DECENT IN BOTH THE GFS AND NAM WITH 1000 J/KG THURSDAY NIGHT. 0-1KM SHEAR VALUES ARE ALSO GOOD WITH 40-45KTS. GIVEN THESE PARAMETERS AND GOOD MOISTURE...THERE IS A CHANCE OF SEVERE STORMS WITH THIS SYSTEM THURSDAY NIGHT. .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NO CHANGES TO THE EXTENDED FORECAST GRIDS. ONLY REMOVED MENTION OF FRIDAY DURING THE DAY FROM THE PREVIOUS EXTENDED FORECAST DISCUSSION. /ISSUED 358 AM EST WED FEB 22 2012/ CLEARING IS EXPECTED FRIDAY NIGHT UNDER STRONG HIGH PRESSURE INFLUENCE. SHOULD BE BREEZY AND COOL FRIDAY NIGHT BEHIND THE COLD FRONT. STILL HOLDING ONTO A DRY FORECAST OVER THE WEEKEND...ALTHO BOTH GFS AND ECMWF ARE SHOWING STRONG ISENTROPIC LIFT SPREADING RAIN SHOWERS INTO THE STATE BY EARLY MONDAY MORNING. THE GFS IS MUCH FASTER AND CLEANER WITH THE NEXT COLD FRONT SWEEPING THROUGH MONDAY NIGHT WHILE THE ECMWF HOLDS OFF UNTIL TUESDAY. WITH MUCH UNCERTAINTY... WILL TAKE A COMPROMISING APPROACH AND SHOW A CHANCE TO SLIGHT CHANCE POP FROM SUNDAY NIGHT THROUGH TUESDAY... BUT ALL SHOWERS WITH NO THUNDER MENTIONED FOR NOW. 39 && .AVIATION... 00Z UPDATE... CONVECTION ACROSS NORTHERN ALABAMA IS EXPECTED TO MOVE INTO NORTH GEORGIA BETWEEN 00Z AND 06Z...BUT IS EXPECTED TO REMAIN NORTH OF THE TAF SITES FOR NOW. VFR CONDITIONS CURRENTLY WILL TRANSITION TO MVFR ACROSS THE TAF SITES BETWEEN 02Z AND 04Z...AND EVENTUALLY IFR BY 08Z. CONDITIONS SHOULD BEGIN IMPROVING AFTER 12Z WITH MVFR CONDITIONS BECOMING WIDESPREAD AFTER 15Z AND VFR PREVAILING AFTER 18Z. WINDS WILL REMAIN SOUTHWESTERLY BETWEEN 3-8KT THROUGH 14Z... INCREASING TO 9-12KT WITH GUSTS OVER 20KT BY 18Z. 20 //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON WIND SPEED AND DIRECTION...MEDIUM ON ALL OTHER ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 77 57 60 / 40 5 60 50 ATLANTA 57 75 52 56 / 20 5 70 50 BLAIRSVILLE 48 70 46 53 / 60 5 70 30 CARTERSVILLE 53 75 50 58 / 50 5 70 30 COLUMBUS 58 79 61 65 / 20 5 50 60 GAINESVILLE 51 75 53 62 / 60 5 70 30 MACON 57 79 64 66 / 20 5 50 60 ROME 51 76 50 58 / 60 5 70 30 PEACHTREE CITY 50 76 55 59 / 20 5 60 60 VIDALIA 61 81 65 69 / 20 5 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Feb 22, 3:13 PM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EST WED FEB 22 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-232015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 313 PM EST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. SOME ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER EXTREME NORTH GEORGIA...MAINLY NORTH OF A LINE FROM ROME TO GAINESVILLE...THIS AFTERNOON AND EVENING. .SYNOPSIS... A SERIES OF STRONG UPPER LEVEL DISTURBANCES WILL TRAVERSE THE TENNESSEE VALLEY REGION THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE CLOUD-TO-GROUND LIGHTNING...STRONG GUSTY WINDS...AND LARGE HAIL. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES. .DISCUSSION... UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO SUPPORT THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. WITH MOST UNSTABLE CAPE VALUES AROUND 500 TO 600 J/KG...A FEW OF THESES STORMS COULD BECOME STRONG TO SEVERE. A STRONG WESTERLY WIND FLOW IN THE MID AND UPPER LEVELS SUGGEST FAST MOVING STORMS WITH A POTENTIAL OF PRODUCING STRONG DOWNBURST WINDS. VEERING LOW LEVEL WIND PROFILES PRODUCING 300+ HELICITY ALSO SUGGEST A POTENTIAL FOR LARGE HAIL AND MAYBE A FEW TORNADOES. THE SEVERE STORM THREAT GREATEST BETWEEN 3 PM AND 10 PM TODAY...AND GENERALLY ALONG AND NORTH OF A ROME TO GAINESVILLE LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 10
In the hours before
Special weather statement, Feb 22, 7:44 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EST WED FEB 22 2012
GAZ001-002-230130-
744 PM EST WED FEB 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 TO 45 MPH WINDS AND
DIME-SIZED HAIL IN WESTERN WALKER AND DADE COUNTIES UNTIL 830 PM
EST...
AT 741 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL JACKSON COUNTY ALABAMA
FROM NEAR STEVENSON ALABAMA TO HOLLYWOOD ALABAMA...MOVING EAST AT 45
MPH.
WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THIS ACTIVITY ALONG
WITH DIME-SIZED HAIL.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8528 3458 8537 3459 8553 3478 8558
3498 8561 3499 8560
TIME...MOT...LOC 0043Z 272DEG 39KT 3474 8594
19Special weather statement, Feb 22, 8:15 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EST WED FEB 22 2012 GAZ003-230145- 815 PM EST WED FEB 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WIND GUSTS IN NORTHERN CATOOSA COUNTY UNTIL 845 PM EST... AT 809 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT OGLETHORPE...MOVING EAST AT 55 MPH. WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...WHICH MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3490 8504 3489 8526 3499 8526 3499 8510 TIME...MOT...LOC 0114Z 266DEG 46KT 3497 8523 19
Special weather statement, Feb 22, 8:24 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EST WED FEB 22 2012
GAZ001-002-011-230215-
824 PM EST WED FEB 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND WIND GUSTS
TO 40 MPH IN SOUTHERN WALKER...NORTHERN CHATTOOGA AND SOUTHERN DADE
COUNTIES UNTIL 915 PM EST...
AT 819 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CEDAR GROVE...MOVING EAST AT 30
MPH. THIS STORM WILL TRACK NEAR THE DADE...WALKER...CHATTOOGA COUNTY
LINE...AND HAS THE CAPABILITY OF PRODUCING DIME TO PENNY-SIZED HAIL
AND WIND GUSTS TO 45 MPH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3474 8516 3472 8517 3472 8506 3463 8505
3459 8506 3458 8511 3446 8517 3453 8553
3474 8556
TIME...MOT...LOC 0123Z 274DEG 26KT 3465 8558
19Special weather statement, Feb 22, 9:19 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 919 PM EST WED FEB 22 2012 GAZ002>004-230245- 919 PM EST WED FEB 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 945 PM EST... AT 918 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LAFAYETTE...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 945 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LINWOOD...NOBLE... LAFAYETTE...SUTTLES MILL...NAOMI...WOOD STATION...VILLANOW...MILL CREEK...ROCKY FACE AND DALTON. && LAT...LON 3482 8489 3463 8497 3460 8543 3481 8541 TIME...MOT...LOC 0219Z 268DEG 35KT 3468 8528
Special weather statement, Feb 22, 9:41 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EST WED FEB 22 2012
GAZ011-019-030-230315-
941 PM EST WED FEB 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN POLK...CHATTOOGA AND FLOYD COUNTIES UNTIL 1015 PM EST...
AT 935 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVES ACROSS POLK...
CHATTOOGA AND FLOYD COUNTIES THROUGH 1015 PM EST. SOME LOCATIONS IN
THE PATH OF THE STORMS INCLUDE CHATTOOGAVILLE...CAVE
SPRING...COOSA...ROME...LINDALE AND SENEY.
&&
LAT...LON 3429 8503 3401 8509 3411 8544 3433 8548
3436 8548
TIME...MOT...LOC 0240Z 280DEG 36KT 3425 8552The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
3.2 hours before the tornado, 114 km from the path. February 23, 2012.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -36 J/kg
- Surface CAPE
- 76 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.5 K/km
Peachtre/Fal Fld, GA (KFFC), 12:00Z
8.8 hours after it, 114 km from the path. February 23, 2012.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 304 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
- 0-3 km lapse rate
- 5.4 K/km
The radar
The Atlanta radar (KFFC), 112 km away, was scanning. The volume nearest the touchdown began at 03:12 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:12 UTC | TORNADO 1 | 2 E Rome | Floyd, GA | AN EF-1 TORNADO TOUCHED DOWN IN FLOYD COUNTY AROUND 1012 PM TIME ESTIMATED JUST WEST OF THE MAPLEWOOD SUBDIVISION IN ROME. THE TORNADO TRAVELED 3.25 MILES...WITH A MAXIMUM PATH WIDTH OF 75 YARDS AND A MAXIMUM ESTIMATED W |
| 03:15 UTC | TSTM WND DMG | 5 E Rome | Floyd, GA | FLOYD COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES AND POWERLINES RESULTING IN POWER OUTAGES TO THE KINGSTON HIGHWAY AND FREEMAN FERRY ROAD AREA. |
| 03:15 UTC | TORNADO 1 | 2 E Rome | Floyd, GA | AN EF-1 TORNADO TOUCHED DOWN IN FLOYD COUNTY AROUND 1015 PM TIME ESTIMATED JUST WEST OF THE MAPLEWOOD SUBDIVISION IN ROME. THE TORNADO TRAVELED 3.25 MILES...WITH A MAXIMUM PATH WIDTH OF 75 YARDS AND A MAXIMUM ESTIMATED W |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2012 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.